Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Shreveport, LA

February 5, 2008Camp County, Franklin County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 5, 2008, 4:05 PM CST for Camp County, Franklin County, Titus County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2008, 4:05 PM CST (22:05 UTC)
Expired
Feb 5, 2008, 4:45 PM CST
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Franklin County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 4:15 PM CSTHAIL 0.751 E Mount Vernon, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 11:56 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 052206
SVRSHV
TXC063-159-449-052245-
/O.NEW.KSHV.SV.W.0013.080205T2205Z-080205T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAMP COUNTY IN NORTHEAST TEXAS...
  FRANKLIN COUNTY IN NORTHEAST TEXAS...
  TITUS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...

* UNTIL 445 PM CST

* AT 405 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11     
  MILES SOUTHWEST OF MOUNT VERNON...OR NEAR WINNSBORO...AND MOVING   
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT PLEASANT BY 420 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3340 9483 3303 9482 3304 9500 3299 9513
      3301 9515 3298 9517 3296 9524 3297 9528
      3303 9534 3319 9533 3339 9521
TIME...MOT...LOC 2205Z 237DEG 56KT 3308 9522

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 3:04 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 5, 3:04 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CST TUE FEB 5 2008

.DISCUSSION...

DEEP UPPER LEVEL TROUGH THROUGH THE CENTRAL PLAINS SOUTH SOUTHWEST
THROUGH WEST TEXAS WILL MOVE EAST TO THE MISSISSIPPI VALLEY BY
MIDDAY WEDNESDAY. AS IT CROSSES THE CWA THIS EVENING...IT WILL BE
ACCOMPANIED BY A SQUALL LINE...WHICH BRINGS THE CHANCE OF PCPN
THIS EVENING...TO NEAR 100 PERCENT...AT LEAST ACROSS EASTERN HALF
OF THE AREA. SEVERE WEATHER THREAT WILL EXIST WITH THE SQUALL LINE...
MAINLY STRAIGHT LINE WINDS. TORNADO POSSIBILITY HIGH OUT AHEAD OF THE
SQUALL LINE...WHERE SHEAR PROFILES ARE MOST FAVORABLE. TEMPS ALOFT WILL
ALSO BE DROPPING INCREASING THE HAIL CHANCES. THE UPPER SYSTEM STILL
MOVING SOMEWHAT SLOWER THAN PREVIOUS THINKING...SO HAVE TO HOLD ON A
LITTLE LONGER TO THE RAIN CHANCES TONIGHT. FWS RADAR ALSO SHOWING
SOME LIGHT SHOWERS BEHIND THE FRONT.

AFTER TONIGHT...A DRY PERIOD UNTIL EARLY NEXT WEEK. TEMPS WILL
TREND ABOVE NORMAL...EXCEPT FOR THE NEXT COUPLE DAYS.

&&

.AVIATION...

WATER VAPOR IMAGERY SHOWS TROUGH HAS MOVED LITTLE...AND REMAINS JUST
WEST OF THE OK/TEXAS PANHANDLES...WHILE SFC OBSERVATIONS SHOW A
WELL-DEFINED COLD FRONT FROM KDFW-KROC.  ALSO NOTED WAS A WEAK
DRYLINE REACHING FROM KDFW-KHDO.  18Z NAM RUN PUSHES FRONT/DRYLINE
INTO KTYR BY 00Z...AND KMLU BY 06Z.  KSHV 18Z SOUNDING SHOWS
FAST-ERODING CAP...AND STILL REMAINS VERY UNSTABLE...W/H7-H5 LR/S
STILL IN EXCESS OF 7C/KM.  FOR AVIATION CONCERNS...LATEST FORECAST
SOUNDINGS MAINTAIN MVFR CEILINGS UNTIL FROPA...EXCEPT FOR LOWER
DURING THUNDERSTORM ACTIVITY.  EXPECT GUSTY SOUTH SFC WINDS TO VEER
TO WEST AS FROPA APPROACHES/MOVES THRU...THEN IMPROVING CEILINGS TO
VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  44  54  34  61 /  70   0   0  10
MLU  47  55  33  60 / 100   0   0  10
DEQ  40  51  31  56 /  30   0   0  10
TXK  41  52  34  57 /  50   0   0  10
ELD  44  53  30  59 /  90   0   0  10
TYR  41  55  37  62 /  30   0   0  10
GGG  42  55  33  62 /  40   0   0  10
LFK  44  59  37  66 /  60   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

14/44
Hazardous weather outlook, Feb 5, 12:00 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE FEB 5 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL INCREASE ACROSS THE REGION THIS AFTERNOON
AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM. SUPERCELLS WILL
BE POSSIBLE...PRODUCING LARGE HAIL...STRONG AND DAMAGING WIND GUSTS
ALONG WITH POSSIBLE TORNADOES. THE GREATEST TORNADO THREAT APPEARS TO
BE ACROSS SOUTH CENTRAL AND SOUTHWEST ARKANSAS...ADJACENT NORTHEAST
TEXAS AND SOUTHEAST OKLAHOMA...AS WELL AS NORTHCENTRAL LOUISIANA.
THE THREAT OF SEVERE STORMS WILL EXTEND INTO THE EVENING HOURS...
UNTIL A COLD FRONT MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL LIKELY BE NEEDED THROUGHOUT THE
AFTERNOON AND EVENING HOURS.

In the hours before

Special weather statement, Feb 5, 1:25 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CST TUE FEB 5 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-052200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
125 PM CST TUE FEB 5 2008

...AN OUTBREAK OF SEVERE WEATHER WILL BE POSSIBLE ACROSS THE FOUR
STATE REGION TODAY...

A VERY STRONG...SPRING LIKE...UPPER LEVEL STORM SYSTEM WILL BE MOVING
ACROSS THE FOUR STATE REGION THIS AFTERNOON AND EVENING. THIS UPPER
LEVEL SYSTEM WILL CAUSE A DEEPENING LOW PRESSURE AREA AT THE
SURFACE...ACROSS NORTH CENTRAL TEXAS. THIS SURFACE SYSTEM WILL MOVE
RAPIDLY EAST THIS AFTERNOON AND EVENING...ACROSS NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...AND NORTH LOUISIANA CAUSING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...FROM THE MIDDLE OF THE AFTERNOON
THROUGH THE EVENING HOURS.

THE STORM SYSTEM IS MOVING ACROSS OUR AREA AT A PARTICULARLY
DANGEROUS TIME OF DAY WHEN INSTABILITY IS GREATEST...MOISTURE IS
AVAILABLE...AND SHEAR IS STRONG. THIS MEANS THERE IS A CHANCE OF
SEVERE THUNDERSTORMS...WITH THE POSSIBILITY OF A FEW STRONG
TORNADOES...DAMAGING WINDS...AND POSSIBLY LARGE HAIL.

THIS IS A PARTICULAR INTENSE STORM SYSTEM. YOU SHOULD MONITOR THE
WEATHER THIS AFTERNOON AND EVENING...AND BE PREPARED TO TAKE ACTION
IF AND WHEN WATCHES AND WARNINGS ARE ISSUED FOR YOUR AREA.

03
Local storm report, Feb 5, 3:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     WSW DETROIT             33.66N 95.27W
02/05/2008                   RED RIVER          TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTING DAMAGE ON THE WEST SIDE OF
            DETROIT

&&

KSTELLMA

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:00 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more15 hr
Feb 5, 3:24 PM CSTSevere Thunderstorm WarningSHVRed River66 min
Feb 5, 4:15 PM CSTSevere Thunderstorm WarningSHVSmith, Wood60 min
Feb 5, 4:15 PM CSTSevere Thunderstorm WarningSHVBowie, Cass, Morris45 min
Feb 5, 4:37 PM CSTSevere Thunderstorm WarningSHVUpshur23 min
Feb 5, 4:53 PM CSTSevere Thunderstorm WarningSHVCherokee36 min
Feb 5, 4:59 PM CSTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk46 min
Feb 5, 5:00 PM CSTSevere Thunderstorm WarningSHVBowie, Cass, Morris60 min
Feb 5, 5:03 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Upshur42 min
Feb 5, 5:19 PM CSTSevere Thunderstorm WarningSHVCass, Marion26 min
Feb 5, 5:23 PM CSTSevere Thunderstorm WarningSHVRusk37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.